MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 9X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 9X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4159040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Additional information is pending and will be submitted within 30 days upon receipt.This is one of two products involved with the reported event.The medical device reporting reference number is 9616099-2019-03013.
 
Event or Problem Description
As reported, an 9 x 40 mm powerflex extreme balloon was placed intrastent and during inflation the balloon ruptured at fifteen (15) atmospheres (atms).There was no reported patient injury.A competitor's balloon was used to complete the procedure.The balloon was removed from the patient and inspected.Contrast was used to verify that there were no remaining pieces left in the patient.The exam was completed with no further complications.The target lesion is the cephalic arch which was eighty percent (80%) stenosis.The user feels that the stent may have caused the balloon to rupture.The device was prep according to the instruction for use (ifu) with no difficulty noted.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used with an one to one ratio.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The product was discarded and will not be returned for analysis.
 
Additional Manufacturer Narrative
A 9mm x 40mm powerflex extreme balloon was placed intra-stent and during inflation the balloon ruptured at fifteen atmospheres (15atm).There was no reported patient injury.A competitor's balloon was used to complete the procedure.The balloon was removed from the patient and inspected.Contrast was used to verify that there were no remaining pieces left in the patient.The exam was completed with no further complications.The target lesion was the cephalic arch which was eighty percent (80%) stenosis.The user feels that the stent may have caused the balloon to rupture.The device was prepped according to the instruction for use (ifu) with no difficulty noted.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's contrast media and inflation device were used with a 1:1 ratio.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The product removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82155089 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors such as intra-stent inflation may have contributed to the reported event.The stent struts can easily damage balloon material if caution is not met when attempting to cross inside the stent.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 9X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key8692541
Report Number9616099-2019-03014
Device Sequence Number1975383
Product Code LIT
UDI-Device Identifier20705032002032
UDI-Public20705032002032
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number4159040S
Device Catalogue Number4159040S
Device Lot Number82155089
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/09/2019
Patient Sequence Number1
Patient Weight71